Still staining after three months
Hi, I'm 27 yrs. old and after my third baby KA"H. I'm currently 3 months postpartum and dealing with staining, cramping and discharge that is usually clear but occasionally colored. This is my first time dealing with this and I wanted to know if my condition requires me to seek medical attention or if this is normal.
I've been staining on and off from about one month postpartum. I managed to do a hefsek taharah and almost get seven clean days, till the last bedikah right before going to the Mikvah was an issue. Shortly after that I was able to get another seven clean days and then a week or two after Mikvah the staining started again, forcing me to do another Hefsek Taharah, and then again right before leaving to the Mikvah the last bedikah was a light red.
I was wondering if there was any sort of natural remedy or something that I can do to help with the staining. It's just frustrating to keep on doing hefsek Tahara's and then to start staining at the very end and then be forced to start the long process all over again. Thanks, any advice or suggestions would be greatly appreciated.
Thank you for your question.
Mazal tov on the recent birth of your baby!
It is not uncommon for post-partum bleeding to stop and start up again within the first 6-8 weeks after birth. After this point, the staining may be caused by hormonal changes due to breastfeeding or use of the minipill (progesterone-only pills). If neither of those are applicable we do recommend consulting with your physician to rule out any other cause of bleeding.
We are not familiar with a specific natural remedy to help with irregular staining. However, it is possible that the staining found on the bedikot is caused by irritation. The vaginal tissue still may be sensitive, especially if you are breastfeeding. To help you get through the clean days we recommend reducing the number of bedikot to one per day instead of two to help avoid irritating yourself. Additionally, if you suspect a stain on a bedikah is due to a wound or irritation (there was either discomfort or dryness while performing the bedikah) you should be examined by a doctor or bodeket taharah to check for any wounds capable of bleeding. If she finds such a wound you may disregard the stain on the bedikah and continue your count.
Finally, once you are able to immerse, you should take precautions against becoming niddah from further staining by wearing colored underwear, and avoid looking at toilet paper within 15 seconds of urinating.
Please read our section on staining for further details. (www.yoatzot.org/topic.php?id=15)
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases.
If you have further questions or comments about this email, please click here to Ask the Yoetzet.
The Nishmat Women's Health and Halacha is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefitted from the service, and wish to enable us to help others, click here to donate.